Patient: Hi doctor. I have am a female. 5 feet 1 inch height. I am 70 kgs so I am overweight. For the past years, I have been trying to lose weight using lots of diet, fad diets, crash diets but still I do not lose weight. Just yesterday, I learned about Thyrax, a medication for Hypothyroidism. This drug increases metabolic rate, and one side effect of it is weight loss. I am planning to take it for 1 month. Is it safe for me doctor?Need advice badly. Thanks
Doctor: Thank you for your question. Levothyroxine (Thyrax) should not be used for weight loss. Thyroid hormone should not be us ed to treat obesity in patients with normal thyroid function. This medication is no effective in helping patients lose weight if they have normal thyroid function. The use of levothyroxine for weight loss can cause life-threatening increases in thyroid hormone within the body. We strongly advise against using this medication for this purpose.